I was in a bicycle accident over two years ago which caused trauma and an open wound to the area of my left temple just next to my left eye. Throughout the healing process the area was kept covered in polysporin and I dont believe it healed correctly. Today there is still what appears to be an area of bruising, sort of purplish brown, as though I got into a scrap last week! I have read that there is no such thing as a permanent bruise so Im curious as to why this never faded and if there is anything I can do to regain my youthful beauty! (I am under the impression that keeping the wound covered in polysporin for a week prevented the skin from 'breathing' and healing right, has anyone else had this experience?)
Do you have any other associated symptoms of itching, rash , etc.
You should try to avoid sweat collection in the areas, keep the areas clean, maintain good personal hygiene, . Apply calamine lotion at the sites. You should use a medicated sunscreen.
Consult a skin specialist for your complaints and discuss whether a demyleininzing agent would help in your case. You could also discuss about dermabrasion or laser therapy in your case with your doctor.
Let us know about how you are doing and if you have any other doubts.
I have bruises on my left leg that are over ten years old. (From when a filing cabinet fell over on my leg) I have been on various tetracycline drugs for the past 13 years and I dont care what people say, in some cases, maybe very rare, but it CAN CAUSE PERMANENT BRUISING. I have been off the Tetracyclines for a year now after doing Accutane last year and the bruises only spread out slowly year by year, they have never gotten smaller. They are forever a part of me. Try to remember if you have been on lots of antibiotics in the time period of your accident. See a dermatologist. Mine told me up front when i asked about it, he said yes that its very rare, but the minocycline i was on can possibly cause permanent bruising. It hasnt been that long really since your accident so dont give up hope, maybe it will heal and go away!
I was in a cycling accident in 2005. I was in the best shape of my life when it all happend...I wound up pulling my left rotator cuff, breaking both wrists (one in three places which resulted in being casted for 8 mos) and pulled the interior crutiate ligament (sorry not a doc so spelling isnt what it could be) , mcl and the acl on my right knee in addition to having road rash literally and I do mean literally from head to toe, inside and out!! What concerns me is that my knew the knee would take some time to heal, doctors said I had a 50/50 chance that surjery would not help my knee. It is now almost 6 years later and I still have swelling, pain and a permanant bone bruise that is very prominant and has never gone away. I still have much pain in my knee and went from riding 125 miles a week to 5 miles a month if Im lucky.....Please leave any suggestions for me....I am unsure what to do since docotors dont even have the answer and am very tired of being in pain....I cant even sleep with my legs touching because the pain jolts me out of bed at night....I dont need a sleep aid...just unpainful unhindered sleep...over the counters do not work and I do not respond well to most of man made medicines!! I am allergic to many of them.....Help....Sincerely, Samantha
It has been over 2 years now. I am hoping that your pain has gone away and that you are able to sleep at night peacefully and pain free. I was just checking the forum for answers to my permanent bruise which never went away no matter what I do.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.